QOD 78: Prevention of Anaphylactic Shock (Hematologic/Immunology/Health Promotion and Maintenance)

Play Episode

Struggling in nursing school?

NRSNG can help skyrocket your grades 🚀

Question:

A nurse is teaching a patient about self-care at home after he has experienced an anaphylactic reaction to shellfish. For future reference for the patient, after exposure to shellfish, in order to best manage an allergic reaction and prevent anaphylactic shock, the nurse should counsel the patient to do what as an initial intervention?

Answer:

C.  Call 911

Rationale: 

A patient who is experiencing signs of an allergic reaction and who has suffered from anaphylaxis after a previous exposure to the substance should call 911 if he is at home or in the community. The patient needs rapid treatment to prevent the condition from advancing to anaphylactic shock. In cases when a patient has a known allergy to a particular substance, he may need a dose of epinephrine to keep on hand for symptom management; an Epi-Pen is an example of this medication that can be used at home. Even with use of epinephrine in response to an allergic reaction, the patient must still call for medical help.

What are you struggling with in nursing school?

NRSNG supplements nursing school and helps fill in the gaps.  Search for a lesson inside NRSNG Academy below.

Share this post:

Share on facebook
Share on twitter
Share on pinterest
Share on reddit
Share on whatsapp
Share on email